Alert archive / Texas / Gale Watches in 2011

Gale Watch 2, NWS Brownsville, TX

January 31, 2011

NWS Brownsville, TX issued this gale watch at Jan 31, 2011, 2:57 PM CST. It took effect at Feb 1, 2011, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 31, 2011, 2:57 PM CST (20:57 UTC)
In effect from
Feb 1, 2011, 12:00 PM CST
Expired
Feb 1, 2011, 3:18 AM CST
In force
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WHUS74 KBRO 312057
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
257 PM CST MON JAN 31 2011

...STRONG WINDS EXPECTED TUESDAY WITH POSSIBLE GALES...

.TWO COLD FRONTS TO MOVE THROUGH THE COASTAL WATERS TUESDAY WITH
WEST TO NORTHWEST WINDS INCREASING THROUGH THE MORNING SHIFTING
NORTH TUESDAY NIGHT. THE PRESSURE GRADIENT IS EXPECTED TO STRENGTHEN
AS ARCTIC HIGH PRESSURE BUILDS NORTH OF THE LOWER TEXAS COAST.
VERY DRY AND COLD AIR MASS WILL INCREASE THE SURFACE WINDS TUESDAY
AFTERNOON WITH FREQUENT GALE FORCE GUSTS POSSIBLE. 

GMZ150-155-170-175-010400-
/O.NEW.KBRO.SC.Y.0007.110201T1400Z-110201T1800Z/
/O.NEW.KBRO.GL.A.0002.110201T1800Z-110202T0600Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
257 PM CST MON JAN 31 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO NOON CST TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO NOON CST
TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. 

* WINDS: WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS ARE EXPECTED
  EARLY TUESDAY THEN INCREASING TO 25 TO 30 KNOTS AND FREQUENT
  GUSTS TO 35 KNOTS TUESDAY AFTERNOON AND EVENING. WINDS BECOME
  MORE NORTHERLY TUESDAY EVENING.

* SEAS: SEAS TO BUILD 5 TO 8 FEET TUESDAY MORNING EXCEEDING 10
  FEET TUESDAY EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
POSSIBLE...GENERALLY BEYOND 36 HOURS OUT. THE SPECIFIC TIMING AND
OR LOCATION IS STILL UNCERTAIN. THE WATCH IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

GMZ130-132-135-010400-
/O.NEW.KBRO.SI.Y.0006.110201T1400Z-110202T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
257 PM CST MON JAN 31 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 8 AM TUESDAY TO
6 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 8 AM TUESDAY
TO 6 AM CST WEDNESDAY. 


* WINDS: WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS EXPECTED
  TUESDAY FREQUENT GUSTS TO 30 KNOTS ARE LIKELY. BAY WATERS
  BECOMING VERY ROUGH. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
358 
WHUS74 KBRO 010350
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
950 PM CST MON JAN 31 2011

...STRONG WINDS EXPECTED TUESDAY WITH POSSIBLE WINDS TO NEAR GALE FORCE...

.A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS TUESDAY
WITH WEST TO NORTHWEST WINDS INCREASING THROUGH THE MORNING
SHIFTING NORTH TUESDAY NIGHT. THE PRESSURE GRADIENT IS EXPECTED TO
STRENGTHEN AS AN ARCTIC AIRMASS BUILDS NORTH OF THE LOWER TEXAS COAST.
VERY DRY AND COLD AIR WILL INCREASE THE SURFACE WINDS TUESDAY
AFTERNOON WITH FREQUENT GUSTS TO NEAR GALE FORCE LIKELY.

GMZ150-155-170-175-011200-
/O.EXT.KBRO.SC.Y.0007.110201T0600Z-110201T1800Z/
/O.CON.KBRO.GL.A.0002.110201T1800Z-110202T0600Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
950 PM CST MON JAN 31 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST TUESDAY.
A GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. 

* WINDS: WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST TO
  AROUND 20 KNOTS LATE TONIGHT INTO EARLY TUESDAY MORNING. WEST TO
  NORTHWEST WINDS OF 20 TO 25 KNOTS ARE EXPECTED EARLY TUESDAY
  THEN INCREASING TO 25 TO 30 KNOTS WITH FREQUENT GUSTS TO NEAR 35
  KNOTS TUESDAY AFTERNOON AND EVENING. WINDS WILL BECOME MORE
  NORTHERLY TUESDAY EVENING.

* SEAS: SEAS WILL BUILD 5 TO 8 FEET TUESDAY MORNING EXCEEDING 10 FEET
  TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
POSSIBLE...GENERALLY BEYOND 36 HOURS OUT. THE SPECIFIC TIMING AND
OR LOCATION IS STILL UNCERTAIN. THE WATCH IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

GMZ130-132-135-011200-
/O.EXT.KBRO.SI.Y.0006.110201T0600Z-110202T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
950 PM CST MON JAN 31 2011

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 6 AM
CST WEDNESDAY. 

* WINDS: WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST LATE
  TONIGHT INTO EARLY TUESDAY MORNING. WEST TO NORTHWEST WINDS OF
  20 TO 25 KNOTS ARE EXPECTED TUESDAY WITH FREQUENT GUSTS TO NEAR
  30 KNOTS LIKELY. BAY WATERS WILL BECOME VERY ROUGH AS A RESULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
835 
WHUS74 KBRO 010918
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
318 AM CST TUE FEB 1 2011

...HAZARDOUS MARINE CONDITIONS EXPECTED MUCH OF THIS WEEK...

.THE PASSAGE OF A COLD FRONT THROUGH THE LOWER TEXAS COAST THIS
MORNING...COMBINED WITH VERY COLD AIR THAT WILL SURGE OFFSHORE IN
THE WAKE OF THE COLD FRONT...WILL CREATE STRONG WINDS AND ROUGH
SEAS FOR MARINERS TODAY AND THROUGH THE END OF THIS WEEK.

GMZ130-132-135-011700-
/O.CAN.KBRO.SI.Y.0006.000000T0000Z-110202T1200Z/
/O.NEW.KBRO.SI.Y.0007.110201T1400Z-110202T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
318 AM CST TUE FEB 1 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 8 AM THIS
MORNING TO 6 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 8 AM THIS
MORNING TO 6 AM CST WEDNESDAY FOR THE LAGUNA MADRE. 

* WINDS: WEST WINDS OF 15 TO 25 KNOTS EARLY THIS MORNING WILL
  SHIFT TO THE NORTH AND INCREASE TO BETWEEN 20 AND 25 KNOTS LATER
  THIS MORNING AND PERSIST THROUGH TONIGHT. 

* BAY CONDITIONS: ROUGH BAY WATERS ARE LIKELY DUE TO THE STRONG
  WINDS FROM THE WEST AND NORTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-011700-
/O.UPG.KBRO.SC.Y.0007.000000T0000Z-110201T1800Z/
/O.NEW.KBRO.GL.W.0002.110201T1600Z-110202T0000Z/
/O.UPG.KBRO.GL.A.0002.110201T1800Z-110202T0600Z/
/O.NEW.KBRO.SC.Y.0008.110202T0000Z-110203T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
318 AM CST TUE FEB 1 2011

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND
FROM 0 TO 60 NAUTICAL MILES OFFSHORE. A SMALL CRAFT ADVISORY HAS
ALSO BEEN ISSUED FOR THIS AREA...AND IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM CST WEDNESDAY. 

* WINDS: WEST TO NORTHWEST WINDS OF 25 TO 30 KNOTS WITH FREQUENT
  HIGHER GUSTS ARE EXPECTED UNTIL THE EARLY EVENING. NORTH WINDS
  OF 15 TO 25 KNOTS WITH FREQUENT HIGHER GUSTS WILL THEN PREVAIL
  TONIGHT AND UNTIL WEDNESDAY EVENING. 

* SEAS: BUILDING SEAS BETWEEN 6 AND 11 FEET ARE EXPECTED TODAY
  WITH SEAS RANGING BETWEEN 9 AND 14 FEET TONIGHT. SEAS WILL THEN
  IMPROVE TO BETWEEN 8 AND 11 FEET ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

TOMASELLI
HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale watch went out at Jan 31, 2:07 PM CST, 50 minutes earlier.

Area forecast discussion, Jan 31, 2:07 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
207 PM CST MON JAN 31 2011

.SHORT TERM/TODAY THROUGH 6 AM WEDNESDAY/...MUCH OF THE ATTENTION
WILL FOCUS ON TWO FRONTS OVER THE NEXT 24 HOURS. THE FIRST FRONT
WILL BRING WINDY AND MUCH DRIER AIR INTO THE VALLEY WITH THE SECOND
MUCH ADVERTISED FRONT USHERING IN A WINTER CHILL. SURFACE ANALYSIS
SHOWS THE ARCTIC FRONT STATIONARY OVER NORTH CENTRAL TEXAS WITH A
DRY LINE EXTENDING SOUTHWEST JUST NORTHWEST OF DEL RIO. IT IS THIS
FIRST FRONT OR DRY LINE WHICH WILL MAKE HEADWAY EASTWARD TUESDAY.
DOWN SLOPING WEST TO NORTHWEST WINDS WILL LOWER DEW POINTS
SIGNIFICANTLY WITH A 50+ KNOT 850MB JET ASSOCIATED WITH A MID LEVEL
TROUGH. WINDS TO MIX TO THE SURFACE WITH SUSTAINED WINDS INCREASING
NEAR WIND ADVISORY LEVELS. THE FIRE WEATHER WATCH WILL BE UPGRADED
TO A RED FLAG WARNING AS FIRE CONDITIONS BECOME CRITICAL TUESDAY
AFTERNOON. NOT ANTICIPATING A WIND ADVISORY AT THIS TIME BUT WIND
GUSTS IN EXCESS OF 40 MPH ARE NOT OUT OF THE QUESTION ESPECIALLY
ACROSS THE EASTERN AND COASTAL COUNTIES. HIGH TEMPERATURES ON
TUESDAY ARE TRICKY WITH THE DOWN SLOPING OVER COMPENSATING ANY
COOLING THAT MIGHT TAKE PLACE WITH THE APPROACH OF THE ARCTIC FRONT.
MODELS HAVE BEEN CONSISTENT WITH THE WARMER CONDITIONS SO WILL BUMP
UP FORECAST HIGHS FOR TUESDAY. THE ARCTIC FRONT SURGES SOUTH THROUGH
THE VALLEY LATE AFTERNOON OR EARLY EVENING WITH TEMPERATURES
STEADILY FALLING ALL NIGHT AND NOT STOPPING UNTIL MINIMUMS DIP BELOW
THE FREEZING MARK ACROSS THE NORTHERN AND WESTERN COUNTIES. A FREEZE
WATCH WILL BE ISSUED WITH CONFIDENCE INCREASING THAT FREEZING
TEMPERATURES COULD OCCUR FOR A 4 TO 6 HOUR PERIOD LATE TUESDAY NIGHT
INTO WEDNESDAY MORNING. ALSO A WIND CHILL ADVISORY MAY BE ISSUED IF
WINDS REMAIN STRONG.
&&

.LONG TERM/6 AM WEDNESDAY THROUGH MONDAY/...COLD TEMPERATURES WILL
PREVAIL ACROSS ALL OF DEEP SOUTH TEXAS WEDNESDAY THROUGH SATURDAY
IN THE WAKE OF A STRONG ARCTIC COLD FRONT. THE WINDS WILL REMAIN
NORTHERLY WEDNESDAY THROUGH FRIDAY. MODERATE NORTHERLY WINDS WILL
PREVAIL ACROSS THE INLAND COUNTIES OF DEEP SOUTH TEXAS WITH
STRONGER MODERATE AND GUSTY NORTHERLY WINDS PREVAILING ACROSS THE
COASTAL COUNTIES ON WEDNESDAY. A STRONG ARCTIC HIGH PRESSURE
SYSTEM WILL BUILD ACROSS DEEP SOUTH TEXAS. BELOW NORMAL
TEMPERATURES WILL PREVAIL ACROSS DEEP SOUTH TEXAS WEDNESDAY
THROUGH SATURDAY. FREEZING TEMPERATURES WILL OCCUR ACROSS PORTIONS
OF DEEP SOUTH TEXAS EACH MORNING FROM WEDNESDAY THROUGH SATURDAY.
THE MORNING LOW TEMPERATURES THURSDAY THROUGH SATURDAY WILL BE IN
THE 20'S ACROSS PORTIONS OF THE NORTHERN AND WESTERN COUNTIES WITH
LOW TEMPERATURES IN THE UPPER 20'S TO LOW 30'S OCCURRING ACROSS
PORTIONS OF THE SOUTH, SOUTHEASTERN AND COASTAL COUNTIES. FREEZE
WARNINGS ARE LIKELY TO BE ISSUED ACROSS PORTIONS OF DEEP SOUTH
TEXAS WEDNESDAY, THURSDAY, FRIDAY AND SATURDAY MORNINGS WITH SOME
AREAS EXPERIENCING A HARD FREEZE. CLOUDY SKIES WILL PREVAIL ACROSS
MOST OF THE RIO GRANDE VALLEY WEDNESDAY AFTERNOON THROUGH FRIDAY
MORNING. MIXED PRECIPITATION MAY OCCUR ACROSS PORTIONS OF DEEP
SOUTH TEXAS THURSDAY INTO EARLY FRIDAY MORNING AS A LOW PRESSURE
AREA DEVELOPS ACROSS THE WESTERN GULF OF MEXICO ADVECTING MOISTURE
INTO THE RIO GRANDE VALLEY. THE WINDS WILL BECOME LIGHT TO
MODERATE FROM THE NORTH TO NORTHWEST THURSDAY AND FRIDAY. THE
WINDS WILL BECOME LIGHT AND VARIABLE TO LIGHT FROM THE WEST
SATURDAY MORNING THEN SHIFT TO THE SOUTHEAST SATURDAY AFTERNOON
REMAINING LIGHT. LIGHT SOUTHEAST WINDS WILL CONTINUE ACROSS DEEP
SOUTH TEXAS SUNDAY AND MONDAY. ANOTHER COLD FRONT WILL MOVE
THROUGH THE RIO GRANDE VALLEY NEXT MONDAY SHIFTING THE WINDS TO
THE NORTHWEST.
&&

.MARINE...TONIGHT THROUGH 6 AM WEDNESDAY...TRANQUIL WEATHER THE
REMAINDER OF TODAY WITH STEADILY DETERIORATING WEATHER BEGINNING
TONIGHT AND VERY ROUGH CONDITIONS TUESDAY INTO WEDNESDAY. WEAK
GRADIENT TODAY TO STRENGTHEN OVERNIGHT AS A SHORTWAVE TROUGH MOVES
INTO NORTHWEST TEXAS. WINDS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
CONDITIONS BUT SCEC CAUTION WORDING IS ANTICIPATED. ONE OF TWO
FRONTS TO MOVE THROUGH THE COASTAL WATERS TUESDAY INCREASING
NORTHWEST WINDS TO ADVISORY LEVELS. SEAS TO RESPOND AND BEGIN TO
BUILD. A GALE WATCH IS ALSO IN EFFECT FOR TUESDAY AFTERNOON INTO
TUESDAY EVENING AS A STRONG JET ASSOCIATED WITH A MID LEVEL TROUGH
AND THE ARCTIC FRONT MOVES EAST ACROSS THE COASTAL WATERS. GALE
FORCE GUSTS ARE MOST LIKELY WITH CONFIDENCE IN SUSTAINED GALES NOT
AS HIGH. ONCE THE THREAT OF GALES ENDS MARINERS CAN EXPECT A PROLONG
PERIOD OF SMALL CRAFT CONDITIONS AS STRONG NORTHERN WINDS AND HIGH
SEAS PERSIST.

6 AM WEDNESDAY THROUGH SATURDAY...STRONG NORTHWEST TO NORTH WINDS
WILL PREVAIL ACROSS THE OFFSHORE GULF OF MEXICO COASTAL WATERS
WEDNESDAY THROUGH FRIDAY NIGHT IN THE WAKE OF A STRONG ARCTIC
COLD FRONT. SUBSEQUENTLY THE SEAS WILL INCREASE OFFSHORE, THEREFORE
SMALL CRAFT ADVISORIES WILL BE NECESSARY ACROSS THE OFFSHORE GULF
OF MEXICO COASTAL WATERS WEDNESDAY THROUGH SATURDAY MORNING DUE TO
THE INCREASE IN THE WINDS AND SEAS. THE WINDS MAY GUST TO GALE
FORCE THEREFORE GALE WARNINGS MAY BE NECESSARY ON THURSDAY OR
THURSDAY NIGHT ACROSS PORTIONS OF THE OFFSHORE GULF OF MEXICO
COASTAL WATERS. NORTH TO NORTHWEST WINDS FROM 20 TO 30 KNOTS AND
SEAS FROM 10 TO 12 FEET WILL OCCUR AT TIMES ACROSS THE FAR
OFFSHORE GULF OF MEXICO COASTAL WATERS WEDNESDAY THROUGH FRIDAY
MORNING. THE WINDS WILL INCREASE ACROSS THE LAGUNA MADRE AND A
SMALL CRAFT ADVISORY MAY BE NECESSARY THURSDAY EVENING INTO EARLY
FRIDAY MORNING. A LOW PRESSURE AREA IS FORECASTED TO DEVELOP
ACROSS THE WESTERN GULF OF MEXICO. THE LOW PRESSURE SYSTEM WILL
ADVECT MOISTURE ACROSS DEEP SOUTH TEXAS WEDNESDAY AFTERNOON
THROUGH FRIDAY MORNING. MOSTLY CLOUDY SKIES AND A SLIGHT CHANCE
FOR SHOWERS MOVING ACROSS PORTIONS OF THE MARINE AREAS WILL OCCUR
THURSDAY AFTERNOON THROUGH EARLY FRIDAY MORNING. MIXED
PRECIPITATION IS POSSIBLE ACROSS THE COASTAL AREAS THURSDAY INTO
FRIDAY MORNING. THE WINDS AND SEAS WILL DECREASE TO BELOW SMALL
CRAFT CRITERIA ACROSS THE OFFSHORE GULF OF MEXICO COASTAL WATERS
ON SATURDAY.
&&

.AVIATION...MVFR CU FIELD TO HUG THE COAST AND THE LOWER VALLEY
INCLUDING KBRO AND KHRL. A THICKER AND WIDESPREAD MVFR TO IFR
STRATUS DECK IS EXPECTED SPREAD INLAND OVERNIGHT. LOW LEVEL JET TO
DEVELOP OVERNIGHT WITH NON-CONVECTIVE LOW LEVEL WIND SHEAR ADDED TO
THE TAFS. DRY LINE TO MOVE THROUGH THE REGION TUESDAY WITH A
DOWN SLOPING WEST TO NORTHWEST WIND TO ACCELERATE AS IT TRACKS EAST.
850MB JET TO APPROACH OR EXCEED 50 KNOTS WHICH WILL TRANSLATE TO A
WEST TO NORTHWEST CROSS WIND OF 20 TO 30 KNOTS AT THE SURFACE WITH
SOME GUSTS NEAR 35 KNOTS. MUCH DRIER AIR TO FILTER THROUGH THE
REGION SO MORNING IFR STRATUS TO QUICKLY ERODE AWAY BETWEEN 14 AND
16Z. CONFIDENCE IS HIGH IN THIS REGARD.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  66  71  37 /   0  10   0   0
BROWNSVILLE          77  67  73  37 /   0  10   0   0
HARLINGEN            80  66  73  36 /   0  10   0   0
MCALLEN              81  63  74  35 /   0  10   0   0
RIO GRANDE CITY      83  61  73  30 /   0  10   0   0
SOUTH PADRE ISLAND   70  66  69  41 /   0  10   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
     FOR TXZ248>252.

     RED FLAG WARNING FROM 9 AM TO 6 PM CST TUESDAY FOR TXZ248>257.

GM...SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM TUESDAY TO 6 AM CST
     WEDNESDAY FOR GMZ130-132-135.

     GALE WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR
     GMZ150-155-170-175.

     SMALL CRAFT ADVISORY FROM 8 AM TO NOON CST TUESDAY FOR GMZ150-
     155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

59/63
Hazardous weather outlook, Jan 31, 2:43 AM CST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
243 AM CST MON JAN 31 2011

TXZ248>257-011200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
243 AM CST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD FOG...SOME LOCALLY DENSE...WILL AFFECT DEEP SOUTH TEXAS
THROUGH THE MID-MORNING HOURS...WITH ADDITIONAL FOG DEVELOPING
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WIDESPREAD FOG WILL PERSIST ACROSS DEEP SOUTH TEXAS THROUGH THE
VERY EARLY MORNING HOURS OF TUESDAY. FREEZING TEMPERATURES ARE
EXPECTED TO OCCUR ACROSS DEEP SOUTH TEXAS DURING THE MORNING HOURS
OF WEDNESDAY THROUGH SATURDAY...AND A FREEZE WARNING OR HARD
FREEZE WARNING WILL LIKELY BE NEEDED AT THOSE TIMES. SOME FROZEN
PRECIPITATION IS POSSIBLE ACROSS ALL OF DEEP SOUTH TEXAS THURSDAY
AND FRIDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY AT
THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA TUESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-011200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
243 AM CST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE AND GULF OF
MEXICO WATERS EAST OF PADRE ISLAND OUT TO 20 NAUTICAL MILES UNTIL
9 AM CST THIS MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED ALONG
THE LOWER TEXAS COAST TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PASSAGE OF A COLD FRONT THROUGH THE ADJACENT COASTAL WATERS OF
DEEP SOUTH TEXAS EARLY TUESDAY WILL PRODUCE SMALL CRAFT ADVISORY
OR GALE WARNING WINDS AND SEAS ALONG THE LOWER TEXAS COAST TUESDAY
THROUGH FRIDAY NIGHT. SOME FROZEN PRECIPITATION IS POSSIBLE OVER
THE LAGUNA MADRE THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 2:14 AM CSTMarine Dense Fog AdvisoryBRO10 hr
Jan 31, 4:05 AM CSTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more10 hr
Jan 31, 8:14 AM CSTDense Fog AdvisoryBROCameron, Willacy106 min
Jan 31, 2:27 PM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more28 hr
Jan 31, 2:57 PM CSTSmall Craft AdvisoryBRO12 hr
Jan 31, 2:57 PM CSTSmall Craft Advisory for WindsBRO12 hr
Jan 31, 3:33 PM CSTFreeze WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more13 hr

Nearby

Gale Watches in Texas, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.